Clinical Image for July 2016

image

37 yo M w/ hx of dm, pancreatitis, and chronic pain presents to the ED with high FSG. FSG was 467 in triage, rest of vitals unremarkable. During your exam, patient states he needs his pain medication. He has chronic pain for which he takes 4mg Dilaudid every 6 hours. You ask about any  toxic habits (specifically opioids) and patient denies. As you help your pt change into a gown, you notice syringes filled with a brown substance. When you ask the patient what is it, he states it’s is insulin. On exam, you note multiple skin lesions as pictured above.

1. What do you suspect the lesions are from?

2. On labs, you suspect the patient may be in DKA- What key findings would see on labs?

3. How would you manage this patient? How would you manage his pain? Dispo?

Advertisements

What do you think the answers to the above questions are?

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s